Asymptotic analysis of a quantitative genetics model with nonlinear integral operator
Journal de l’École polytechnique - Mathématiques, Volume 6 (2019), pp. 537-579.

We study the asymptotic behavior of stationary solutions to a quantitative genetics model with trait-dependent mortality and a nonlinear integral reproduction operator with a parameter describing the deviation between the offspring and the mean parental trait. Our asymptotic analysis encompasses the case when the parameter is typically small. Under suitable regularity and growth conditions on the mortality rate, we prove existence and local uniqueness of a stationary profile that gets concentrated around a local optimum of mortality, with a Gaussian shape having small variance. Our approach is based on perturbative analysis techniques that require to describe accurately the correction to the Gaussian leading order profile. Our result extends previous results obtained with linear reproduction operator, but using an alternative methodology.

Nous étudions le comportement asymptotique des solutions stationnaires d’un modèle de génétique quantitative. La sélection agit sur le trait, l’opérateur de reproduction est intégral et non linéaire, avec un paramètre décrivant la déviation du descendant par rapport à la moyenne du trait des parents. Nous étudions le régime où ce paramètre est petit. Nous prouvons alors l’existence et l’unicité locale d’un profil stationnaire ressemblant à une distribution gaussienne avec une petite variance. Notre approche est basée sur des techniques d’analyse perturbative pour mesurer précisément la déviation par rapport à l’ordre principal qu’est le profil gaussien.

Received:
Accepted:
Published online:
DOI: 10.5802/jep.100
Classification: 35P20,  35P30,  35Q92,  35B40,  47G20
Keywords: Non linear spectral theory, asymptotic analysis, integro-differential equations, quantitative genetics
Calvez, Vincent 1; Garnier, Jimmy 2; Patout, Florian 3

1 ICJ, UMR 5208 CNRS & Université Claude Bernard Lyon 1, Lyon, France
2 LAMA, UMR 5127 CNRS & Univ. Savoie Mont-Blanc, Chambéry, France
3 UMPA, UMR 5669 CNRS & Ecole Normale Supérieure de Lyon, Lyon, France
@article{JEP_2019__6__537_0,
     author = {Calvez, Vincent and Garnier, Jimmy and Patout, Florian},
     title = {Asymptotic analysis of a quantitative genetics model with nonlinear integral operator},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique - Math\'ematiques},
     pages = {537--579},
     publisher = {Ecole polytechnique},
     volume = {6},
     year = {2019},
     doi = {10.5802/jep.100},
     zbl = {07088012},
     mrnumber = {3991898},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jep.100/}
}
TY  - JOUR
AU  - Calvez, Vincent
AU  - Garnier, Jimmy
AU  - Patout, Florian
TI  - Asymptotic analysis of a quantitative genetics model with nonlinear integral operator
JO  - Journal de l’École polytechnique - Mathématiques
PY  - 2019
DA  - 2019///
SP  - 537
EP  - 579
VL  - 6
PB  - Ecole polytechnique
UR  - http://www.numdam.org/articles/10.5802/jep.100/
UR  - https://zbmath.org/?q=an%3A07088012
UR  - https://www.ams.org/mathscinet-getitem?mr=3991898
UR  - https://doi.org/10.5802/jep.100
DO  - 10.5802/jep.100
LA  - en
ID  - JEP_2019__6__537_0
ER  - 
%0 Journal Article
%A Calvez, Vincent
%A Garnier, Jimmy
%A Patout, Florian
%T Asymptotic analysis of a quantitative genetics model with nonlinear integral operator
%J Journal de l’École polytechnique - Mathématiques
%D 2019
%P 537-579
%V 6
%I Ecole polytechnique
%U https://doi.org/10.5802/jep.100
%R 10.5802/jep.100
%G en
%F JEP_2019__6__537_0
Calvez, Vincent; Garnier, Jimmy; Patout, Florian. Asymptotic analysis of a quantitative genetics model with nonlinear integral operator. Journal de l’École polytechnique - Mathématiques, Volume 6 (2019), pp. 537-579. doi : 10.5802/jep.100. http://www.numdam.org/articles/10.5802/jep.100/

[BBC + 18] Bouin, Emeric; Bourgeron, Thibault; Calvez, Vincent; Cotto, Olivier; Garnier, Jimmy; Lepoutre, Thomas; Ronce, Ophélie Equilibria of quantitative genetics models beyond the Gaussian approximation I: Maladaptation to a changing environment, 2018 (in preparation)

[BCGL17] Bourgeron, Thibault; Calvez, Vincent; Garnier, Jimmy; Lepoutre, Thomas Existence of recombination-selection equilibria for sexual populations, 2017 (arXiv:1703.09078)

[BDG06] Bertin, Eric; Droz, Michel; Grégoire, Guillaume Boltzmann and hydrodynamic description for self-propelled particles, Phys. Rev. E, Volume 74 (2006) no. 2, 022101 | DOI

[BEV17] Barton, N. H.; Etheridge, A. M.; Véber, A The infinitesimal model: Definition, derivation, and implications, Theoret. Population Biol., Volume 118 (2017), pp. 50-73 | DOI | Zbl

[BGHP18] Bouin, Emeric; Garnier, Jimmy; Henderson, Christopher; Patout, Florian Thin front limit of an integro-differential Fisher-KPP equation with fat-tailed kernels, SIAM J. Math. Anal., Volume 50 (2018) no. 3, pp. 3365-3394 | DOI | MR | Zbl

[BHG11] Barfield, Michael; Holt, Robert D.; Gomulkiewicz, Richard Evolution in stage-structured populations, The American naturalist, Volume 177 (2011) no. 4, pp. 397-409 | DOI

[BM15] Bouin, Emeric; Mirrahimi, Sepideh A Hamilton–Jacobi approach for a model of population structured by space and trait, Commun. Math. Sci., Volume 13 (2015) no. 6, pp. 1431-1452 | DOI | MR | Zbl

[BMP09] Barles, Guy; Mirrahimi, Sepideh; Perthame, Benoît Concentration in Lotka-Volterra parabolic or integral equations: a general convergence result, Methods Appl. Anal., Volume 16 (2009) no. 3, pp. 321-340 | MR | Zbl

[BP07] Barles, Guy; Perthame, Benoît Concentrations and constrained Hamilton-Jacobi equations arising in adaptive dynamics, Recent developments in nonlinear partial differential equations (Contemp. Math.), Volume 439, American Mathematical Society, Providence, RI, 2007, pp. 57-68 | DOI | MR | Zbl

[Bul80] Bulmer, Michael George The mathematical theory of quantitative genetics, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1980 | MR | Zbl

[CHM + 18] Calvez, Vincent; Henderson, Christopher; Mirrahimi, Sepideh; Turanova, Olga; Dumont, Thierry Non-local competition slows down front acceleration during dispersal evolution, 2018 (arXiv:1810.07634)

[CL18] Calvez, Vincent; Lam, King-Yeung Uniqueness of the viscosity solution of a constrained Hamilton-Jacobi equation, 2018 (arXiv:1809.05317)

[CR14] Cotto, Olivier; Ronce, Ophélie Maladaptation as a source of senescence in habitats variable in space and time, Evolution, Volume 68 (2014) no. 9, pp. 2481-2493 | DOI

[DFR14] Degond, Pierre; Frouvelle, Amic; Raoul, Gaël Local stability of perfect alignment for a spatially homogeneous kinetic model, J. Statistical Physics, Volume 157 (2014) no. 1, pp. 84-112 | DOI | MR | Zbl

[DJMP05] Diekmann, Odo; Jabin, Pierre-Emanuel; Mischler, Stéphane; Perthame, Benoıt The dynamics of adaptation: an illuminating example and a Hamilton-Jacobi approach, Theoret. Population Biol., Volume 67 (2005) no. 4, pp. 257-271 | DOI | Zbl

[DS99] Dimassi, Mouez; Sjostrand, Johannes Spectral asymptotics in the semi-classical limit, London Mathematical Society Lecture Note Series, 268, Cambridge University Press, Cambridge, 1999 | DOI | MR | Zbl

[Fis18] Fisher, Ronald A The correlation between relatives on the supposition of Mendelian inheritance., Trans. Roy. Soc. Edinburgh, Volume 52 (1918), pp. 399-433 | DOI

[GM17] Gandon, Sylvain; Mirrahimi, Sepideh A Hamilton–Jacobi method to describe the evolutionary equilibria in heterogeneous environments and with non-vanishing effects of mutations, Comptes Rendus Mathématique, Volume 355 (2017) no. 2, pp. 155-160 | DOI | MR | Zbl

[HT12] Huisman, Jisca; Tufto, Jarle Comparison of non-gaussian quantitative genetic models for migration and stabilizing selection, Evolution, Volume 66 (2012) no. 11, pp. 3444-3461 | DOI

[LL17] Lam, King-Yeung; Lou, Yuan An integro-PDE model for evolution of random dispersal, J. Functional Analysis, Volume 272 (2017) no. 5 | DOI | MR | Zbl

[LMP11] Lorz, Alexander; Mirrahimi, Sepideh; Perthame, Benoît Dirac mass dynamics in multidimensional nonlocal parabolic equations, Comm. Partial Differential Equations, Volume 36 (2011) no. 6, pp. 1071-1098 | DOI | MR | Zbl

[Mah07] Mahadevan, Rajesh A note on a non-linear Krein-Rutman theorem, Nonlinear Anal., Volume 67 (2007) no. 11, pp. 3084-3090 | DOI | MR | Zbl

[MG18] Mirrahimi, Sepideh; Gandon, Sylvain Evolution of specialization in heterogeneous environments: equilibrium between selection, mutation and migration, 2018 (bioRχiv:353458v1) | DOI

[Mir13] Mirrahimi, Sepideh Adaptation and migration of a population between patches, Discrete Contin. Dynam. Systems, Volume 18 (2013) no. 3, pp. 753-768 | DOI | MR | Zbl

[Mir17] Mirrahimi, Sepideh A Hamilton–Jacobi approach to characterize the evolutionary equilibria in heterogeneous environments, Math. Models Methods Appl. Sci., Volume 27 (2017) no. 13, pp. 2425-2460 | DOI | MR | Zbl

[Mir18] Mirrahimi, Sepideh Singular limits for models of selection and mutations with heavy-tailed mutation distribution, 2018 (arXiv:1807.10475)

[MM15] Méléard, Sylvie; Mirrahimi, Sepideh Singular limits for reaction-diffusion equations with fractional Laplacian and local or nonlocal nonlinearity, Comm. Partial Differential Equations, Volume 40 (2015) no. 5, pp. 957-993 | DOI | MR | Zbl

[MP15] Mirrahimi, Sepideh; Perthame, Benoît Asymptotic analysis of a selection model with space, J. Math. Pures Appl., Volume 104 (2015) no. 6, pp. 1108-1118 | DOI | MR | Zbl

[MR13] Mirrahimi, Sepideh; Raoul, Gaël Dynamics of sexual populations structured by a space variable and a phenotypical trait, Theoret. Population Biol., Volume 84 (2013), pp. 87-103 | DOI | Zbl

[MR15] Magal, Pierre; Raoul, Gaël Dynamics of a kinetic model describing protein exchanges in a cell population, 2015 (arXiv:1511.02665)

[MR15] Mirrahimi, Sepideh; Roquejoffre, Jean-Michel A class of Hamilton-Jacobi equations with constraint: uniqueness and constructive approach, 2015 (arXiv:1505.05994)

[Per07] Perthame, Benoît Transport equations in biology, Frontiers in mathematics, Birkhäuser, Basel, 2007 | Zbl

[Rao17] Raoul, Gaël Macroscopic limit from a structured population model to the Kirkpatrick-Barton model, 2017 (arXiv:1706.04094)

[Rou72] Roughgarden, Jonathan Evolution of niche width, The American naturalist, Volume 106 (1972) no. 952, pp. 683-718 | DOI

[SL76] Slatkin, Montgomery; Lande, Russell Niche width in a fluctuating environment-density independent model, The American naturalist, Volume 110 (1976) no. 971, pp. 31-55 | DOI

[Sla70] Slatkin, Montgomery Selection and polygenic characters, Proc. Nat. Acad. Sci. U.S.A., Volume 66 (1970) no. 1, pp. 87-93 | DOI

[TB94] Turelli, Michael; Barton, Nicholas H. Genetic and statistical analyses of strong selection on polygenic traits: what, me normal?, Genetics, Volume 138 (1994) no. 3, pp. 913-941

[Tuf00] Tufto, Jarle Quantitative genetic models for the balance between migration and stabilizing selection, Genetics Research, Volume 76 (2000) no. 3, pp. 285-293 | DOI

[Tur17] Turelli, Michael Commentary: Fisher’s infinitesimal model: A story for the ages, Theoret. Population Biol., Volume 118 (2017), pp. 46-49 | DOI | Zbl

Cited by Sources: